Alert archive / Arkansas / Flash Flood Warnings in 2017
Flash Flood Warning 49, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jun 22, 2017, 7:36 PM CDT for 5 counties in Arkansas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2017, 7:36 PM CDT (00:36 UTC)
- Expired
- Jun 22, 2017, 10:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Independence County, AR, Jackson County, AR, Lonoke County, AR, Prairie County, AR, White County, AR
The radar
The Little Rock radar (KLZK), 66 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 7:44 PM CDT | FLASH FLOOD | 1 E Beebe, AR | WATER IS COVERING CAMPGROUND ROAD JUST EAST OF BEEBE. |
| Jun 22, 7:50 PM CDT | FLASH FLOOD | Searcy, AR | SEVERAL ROADS AROUND THE CITY ARE IMPASSABLE DUE TO HIGH WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 0.6 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 356 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 703 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
361
WGUS54 KLZK 230036
FFWLZK
ARC063-067-085-117-145-230330-
/O.NEW.KLZK.FF.W.0049.170623T0036Z-170623T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
736 PM CDT THU JUN 22 2017
The National Weather Service in Little Rock has issued a
* Flash Flood Warning for...
Southwestern Independence County in north central Arkansas...
Northwestern Prairie County in central Arkansas...
Southwestern Jackson County in eastern Arkansas...
Northern Lonoke County in central Arkansas...
White County in central Arkansas...
* Until 1030 PM CDT
* At 734 PM CDT, Doppler radar indicated heavy rain associated with
the remnants of Tropical Storm Cindy moving across the warned
area. Radar was indicating that one to three inches of rain have
fallen in the last hour. With additional heavy rainfall expected,
flash flooding is likely to occur.
* Some locations that will experience flooding include...
Cabot... Searcy...
Beebe... Ward...
Bald Knob... Carlisle...
Austin in Lonoke County... Judsonia...
Kensett... Higginson...
Pangburn... Pleasant Plains...
Oil Trough... Russell...
West Point... Barrettsville...
Old Austin... Crosby...
Parnell... Thurman...
LAT...LON 3481 9163 3483 9203 3536 9202 3536 9186
3544 9185 3546 9179 3569 9179 3569 9136
$$
57What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 6:30 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jun 22, 6:30 PM CDT, 1 hour 6 minutes before
Area Forecast Discussion...UPDATED National Weather Service Little Rock AR 630 PM CDT Thu Jun 22 2017 .AVIATION... Remnants of Tropical Depression Cindy will traverse Arkansas during the TAF period, with prevailing conditions largely mvfr to ifr. After Cindy passes on Friday, focus will then shift to convection associated with a cold front moving in from the plains. Winds will be gusty as Cindy passes, switching around to the west and northwest afterward. && .PREV DISCUSSION...(ISSUED 244 PM CDT Thu Jun 22 2017) SHORT TERM...Tonight Through Saturday Forecast philosophy remains constant during this period. Latest satellite, radar, and surface data indicate the center of the remnants of Tropical Storm Cindy is just south of Shreveport. This system will make a turn to the northeast early the forecast period. Overall moisture, which is quite anomalously high, associated with this system will be available to support efficient rainfall producing convection overnight and on Friday. Forecasts have been refined to indicate the expected timing and locations of the heavy rainfall. The potential for excessive rainfall should be move east of the forecast area by Friday evening. LONG TERM...Saturday Night Through Wednesday A much quieter wx pattern wl be noted over AR for much of the PD. The aforementioned cold front wl have shifted to the S of the area by Sat night, with drier air advecting into the state. Sfc high pres wl persist over the Mid-South heading into the early part of the work week. NWLY flow aloft is fcst to bring an impulse or two SEWD thru the area. However, moisture lvls are not all that impressive at this point, so left out any mention of precip. By the middle of next week, the sfc high wl have shifted far enough to the E to allow S/SELY winds to return. This wl result in warm and more humid conds, with just an outside chance of a stray shower or storm. But again, most locations wl remain dry. && .LZK Watches/Warnings/Advisories... Flash Flood Watch through Friday afternoon FOR Arkansas-Bradley- Calhoun-Cleveland-Dallas-Desha-Drew-Grant-Jefferson-Lincoln- Lonoke-Monroe-Ouachita-Prairie-Woodruff. && Aviation...57
Hazardous weather outlook, Jun 22, 5:00 AM CDT, 14 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 500 AM CDT Thu Jun 22 2017 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-231000- Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway- Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland- Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant- Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-Calhoun- Bradley-Drew- 500 AM CDT Thu Jun 22 2017 This Hazardous Weather Outlook is for a large part of Arkansas. .DAY ONE...Today and Tonight The remnants of Tropical Storm Cindy will approach from the Gulf Coast today, and will arrive in southern Arkansas late tonight. Surrounding the system, areas of heavy rain and embedded thunderstorms will spread across the region. Rain will be heaviest and most widespread across the southeast half of the state. A few storms may be severe this afternoon and evening in the southeast. In addition to the possibility of damaging winds, an isolated brief and weak tornado or two may be spawned. .DAYS TWO THROUGH SEVEN...Friday Through Wednesday Areas of rain will continue Friday morning. Rain could be heavy south and east of Little Rock. Through Friday, two to five inches of rain will be possible across the southern and eastern counties, with a Flash Flood Watch posted. The atmosphere will be loaded with moisture, and this could lead to locally more than five inches of precipitation, especially along the track of the tropical system. The system will exit the region toward the Tennessee Valley Friday afternoon. This will happen as a cold front pushes into Arkansas from the Plains. The front will bring continued chances of hit and miss thunderstorms through the first part of the weekend. Drier air will build behind the front, with little to no rain from Sunday into the middle of next week. .Spotter Information Statement... Spotter activation may be needed this afternoon and evening. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 46
In the hours before
Special weather statement, Jun 22, 2:33 PM CDT, 5 hours 3 minutes before
Special Weather Statement
National Weather Service Little Rock AR
233 PM CDT THU JUN 22 2017
ARZ044-045-222000-
Pulaski AR-Lonoke AR-
233 PM CDT THU JUN 22 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LONOKE...
SOUTHWESTERN WHITE AND NORTHEASTERN PULASKI COUNTIES UNTIL 300 PM
CDT...
At 233 PM CDT, Doppler radar was tracking a strong thunderstorm near
South Bend, or 7 miles east of Jacksonville, moving north at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Jacksonville... Cabot...
Little Rock AFB... Ward...
Austin in Lonoke County... Old Austin...
Parnell... Sylvania...
South Bend... Furlow...
Woodlawn... Fairview in Lonoke County...
Kerr...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3481 9191 3479 9211 3501 9215 3501 9212
3502 9212 3507 9211 3506 9198 3505 9197
3504 9192 3503 9189 3503 9183
TIME...MOT...LOC 1933Z 184DEG 23KT 3486 9199
226Special weather statement, Jun 22, 5:03 PM CDT, 2 hours 33 minutes before
Special Weather Statement
National Weather Service Little Rock AR
503 PM CDT THU JUN 22 2017
ARZ006-007-222230-
Sharp AR-Fulton AR-
503 PM CDT THU JUN 22 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FULTON AND NORTHERN SHARP
COUNTIES UNTIL 530 PM CDT...
At 503 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hardy, or 8 miles northeast of Cherokee Village, moving north at 40
mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Cherokee Village... Ash Flat...
Highland in Sharp County... Mammoth Spring...
Hardy... Mammoth Spring State Park...
Williford... Armstrong...
Fryatt... Saddler Falls...
Kittle... Saddle...
Wirth... Ozark Acres...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3647 9136 3642 9135 3642 9131 3639 9131
3637 9128 3633 9128 3633 9126 3625 9126
3625 9133 3623 9134 3623 9163 3650 9172
3650 9141
TIME...MOT...LOC 2203Z 164DEG 37KT 3634 9143
226Special weather statement, Jun 22, 5:07 PM CDT, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Little Rock AR
507 PM CDT THU JUN 22 2017
ARZ055-056-222230-
Grant AR-Jefferson AR-
507 PM CDT THU JUN 22 2017
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL GRANT...SOUTHWESTERN
JEFFERSON AND NORTHWESTERN LINCOLN COUNTIES UNTIL 530 PM CDT...
At 506 PM CDT, Doppler radar was tracking a strong thunderstorm near
Kedron, or 9 miles south of Pine Bluff, moving north at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Pine Bluff... White Hall...
Warbritton... Pine Bluff Arsenal...
Sulphur Springs... Faith...
Pinebergen... Watson Chapel...
Hardin... Dexter...
Samples... Clear Lake...
Prague...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3409 9195 3407 9196 3407 9215 3430 9228
3437 9196 3409 9191
TIME...MOT...LOC 2206Z 163DEG 21KT 3408 9203
62Special weather statement, Jun 22, 5:36 PM CDT, 2 hours before
Special Weather Statement
National Weather Service Little Rock AR
536 PM CDT THU JUN 22 2017
ARZ055-056-063-222315-
Grant AR-Cleveland AR-Jefferson AR-
536 PM CDT THU JUN 22 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLEVELAND...
SOUTHEASTERN GRANT...EASTERN DALLAS AND SOUTHWESTERN JEFFERSON
COUNTIES UNTIL 615 PM CDT...
At 536 PM CDT, Doppler radar was tracking a strong thunderstorm over
Kingsland, or near Rison, moving north at 25 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Rison... Kingsland...
Lamont... Mt Elba...
Toledo... Ain...
Staves... Grapevine...
Millerville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3385 9235 3387 9239 3391 9240 3392 9241
3405 9247 3406 9234 3407 9237 3412 9242
3415 9252 3420 9254 3425 9217 3383 9215
3382 9234
TIME...MOT...LOC 2236Z 171DEG 20KT 3389 9227
62The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 7:12 PM CDT | Tornado Warning | LZK | Prairie, White | 33 min |
| Jun 22, 7:37 PM CDT | Special Weather Statement | LZK | White | 23 min |
| Jun 22, 8:07 PM CDT | Special Weather Statement | LZK | White | 23 min |
| Jun 22, 10:16 PM CDT | Flash Flood Warning | LZK | Lonoke, Prairie, White | 3 hr |
| Jun 23, 12:51 AM CDT | Flash Flood Warning | LZK | Cleveland, Dallas, Grant | 3 hr |
| Jun 23, 5:03 AM CDT | Flash Flood Warning | LZK | Bradley, Drew | 2 hr |
| Jun 23, 6:04 AM CDT | Flash Flood Warning | LZK | Arkansas, Desha, Drew, Jefferson, Lincoln, Monroe | 3 hr |
| Jun 23, 1:24 PM CDT | Special Weather Statement | LZK | Baxter, Boone, Marion, Searcy | 36 min |
| Jun 23, 1:34 PM CDT | Severe Thunderstorm Warning | LZK | Boone | 26 min |
| Jun 23, 1:46 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Boone, Marion | 29 min |
| Jun 23, 1:55 PM CDT | Severe Thunderstorm Warning | LZK | Boone, Marion, Newton, Searcy | 35 min |
| Jun 23, 2:11 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Fulton, Izard | 49 min |
| Jun 23, 2:16 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Izard, Marion | 29 min |
| Jun 23, 2:23 PM CDT | Severe Thunderstorm Warning | LZK | Newton | 37 min |
| Jun 23, 2:24 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Marion, Searcy | 36 min |
| Jun 23, 2:41 PM CDT | Severe Thunderstorm Warning | LZK | Independence, Izard, Sharp, Stone | 49 min |
| Jun 23, 2:50 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Newton, Pope | 40 min |
| Jun 23, 2:57 PM CDT | Special Weather Statement | LZK | Van Buren | 48 min |
| Jun 23, 3:00 PM CDT | Severe Thunderstorm Warning | LZK | Fulton, Sharp | 45 min |
| Jun 23, 3:01 PM CDT | Special Weather Statement | LZK | Newton | 44 min |
| Jun 23, 3:17 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Independence, Jackson, Stone, White | 43 min |
| Jun 23, 3:22 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Conway, Faulkner, Van Buren, White | 38 min |
| Jun 23, 3:29 PM CDT | Special Weather Statement | LZK | Johnson, Pope | 46 min |
| Jun 23, 3:31 PM CDT | Severe Thunderstorm Warning | LZK | Independence, Jackson, Sharp | 29 min |
| Jun 23, 3:33 PM CDT | Severe Thunderstorm Warning | LZK | Johnson | 27 min |
| Jun 23, 3:55 PM CDT | Special Weather Statement | LZK | Logan | 35 min |
| Jun 23, 4:01 PM CDT | Special Weather Statement | LZK | Conway, Faulkner, White | 44 min |
| Jun 23, 4:11 PM CDT | Special Weather Statement | LZK | Perry | 49 min |
| Jun 23, 4:14 PM CDT | Special Weather Statement | LZK | Johnson | 46 min |
| Jun 23, 4:26 PM CDT | Special Weather Statement | LZK | Lonoke, Perry, Prairie, Pulaski, Saline | 49 min |
| Jun 23, 4:30 PM CDT | Special Weather Statement | LZK | Logan, Yell | 30 min |
| Jun 23, 4:39 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner, Perry, Pulaski, Saline | 51 min |
| Jun 23, 4:49 PM CDT | Special Weather Statement | LZK | Scott | 26 min |
| Jun 23, 4:55 PM CDT | Special Weather Statement | LZK | Polk, Scott | 50 min |
| Jun 23, 5:04 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Hot Spring, Saline | 41 min |
| Jun 23, 5:04 PM CDT | Severe Thunderstorm Warning | LZK | Logan, Scott | 26 min |
| Jun 23, 5:22 PM CDT | Special Weather Statement | LZK | Yell | 38 min |
| Jun 23, 5:26 PM CDT | Severe Thunderstorm Warning | LZK | Grant, Saline | 37 min |
| Jun 23, 5:30 PM CDT | Special Weather Statement | LZK | Jefferson | 45 min |
| Jun 23, 5:34 PM CDT | Special Weather Statement | LZK | Arkansas, Monroe | 41 min |
| Jun 23, 5:47 PM CDT | Special Weather Statement | LZK | Garland, Hot Spring | 43 min |
| Jun 23, 5:48 PM CDT | Severe Thunderstorm Warning | LZK | Scott | 27 min |
| Jun 23, 5:58 PM CDT | Special Weather Statement | LZK | Montgomery | 47 min |
| Jun 23, 6:04 PM CDT | Special Weather Statement | LZK | Grant | 41 min |
| Jun 23, 6:11 PM CDT | Special Weather Statement | LZK | Montgomery | 34 min |
| Jun 23, 6:34 PM CDT | Special Weather Statement | LZK | Pike | 41 min |
| Jun 23, 6:36 PM CDT | Special Weather Statement | LZK | Hot Spring | 39 min |
| Jun 23, 6:38 PM CDT | Special Weather Statement | LZK | Cleveland, Desha, Lincoln | 52 min |
| Jun 23, 6:43 PM CDT | Flash Flood Warning | LZK | Garland, Grant, Hot Spring | 3 hr |
Nearby
Flash Flood Warnings in Arkansas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.